Heavy Snow, Bowman
- When
- March 29, 10:00 PM CST to March 30, 12:00 PM CST
- Where
- Bowman forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.113, -103.521 (the zone’s center; the record gives no point)
Six inches of snow was reported at Bowman.
An early spring storm spread a mix of freezing rain and heavy snow across southwest North Dakota Thursday night of March 29th through Friday morning of March 30th. Precipitation started out as freezing rain during Thursday evening and early Friday morning, then changed over to all snow 3 to 5 hours after the onset of precipitation.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An early spring storm spread a mix of freezing rain and heavy snow across southwest North Dakota Thursday night of March 29th through Friday morning of March 30th. Precipitation started out as freezing rain during Thursday evening and early Friday morning, then changed over to all snow 3 to 5 hours after the onset of precipitation. By daybreak Friday morning, 6 inches of new snow was reported across southwest North Dakota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 29, 2:55 PM CST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 355 PM CDT THU MAR 29 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... CURRENT ANALYSIS/TRENDS SUGGEST HEAVY SNOW/BLOWING SNOW EVENT LIKELY ACROSS THE SOUTHWEST. FREEZING RAIN/SLEET LIKELY CENTRAL SECTIONS ALONG WITH SNOW. THIS FORECAST COMPLICATED BY COOL HIGH PRESSURE ACROSS SOUTHERN CANADA. AS SURFACE LOW DEEPENS AND MOVES NORTH THE FLOW OUT OF THE HIGH INTO THE LOW WILL GREATLY COOL THE LOWEST LAYERS. BOTH GFS AND NAM SEE THIS HAPPENING. THIS RESULTS IN A GOOD FREEZING RAIN/SLEET SOUNDING FOR MUCH OF CENTRAL NORTH DAKOTA. MIX IN SOME SNOW ACROSS THE WEST CENTRAL AS WELL. MAIN CONCERN WILL BE LATE THIS EVENING THROUGH FRIDAY MORNING. FREEZING PREIP WILL SPREAD INTO THE NORTH CENTRAL FRIDAY MORNING. TEMPERATURES ARE CRITICAL HERE. ACROSS THE FAR SOUTHEAST SECTIONS...MAY BE A SMALLER TIME PERIOD OF SUB FREEZING TEMPS IN LOWER LAYERS...SO FREEZING RAIN/SLEET MAY BY MORE SHORT LIVED. REMAINDER OF FORECAST I MADE MINOR CHANGES TO FROM PREV ONE. INCREASE THE CHANCE FOR RAIN/SNOW ON FRIDAY AND SATURDAY CENTRAL AND EASTERN SECTIONS. ALSO LOWERED MIN TEMPS FOR SATURDAY AND SUNDAY OVER THE HEAVY SNOW REGION OF THE SOUTHWEST. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT... THE ECWMF AND GFS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THURSDAY. A SHORT WAVE WILL MOVE INTO THE AREA MONDAY...PROVIDING ENOUGH LIFT AS INDICATED BY DIVERGENT Q AT 500 MB ON THE GFS TO KEEP A CHANCE OF PRECIP IN THE FORECAST. ECWMF IS A LITTLE SLOWER THAN THE GFS SO WILL EXTEND THE CHANCE OF PRECIP INTO TUESDAY. RIDGING IN THE WEST TUESDAY WITH TROUGHING IN TO THE EAST WILL SET UP A COLD ADVECTION PATTERN OVER THE STATE WHICH WILL PERSIST THROUGH THURSDAY. ALTHOUGH WEAK SHORT WAVES WILL MOVE THROUGH THE FLOW...IT DOESNT APPEAR THAT ANY ARE STRONG ENOUGH TO PRODUCE SIGNIFICANT PRECIPITATION...AND FOR NOW WILL NOT MENTION ANY PRECIP AND WILL KEEP POPS BELOW 15 PERCENT. TEMPS THROUGH THE PERIOD WILL BE BELOW NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 PM CDT /3 PM MDT/ FRIDAY FOR NDZ017>023-025-034>037-042-045>048-050-051. WINTER STORM WARNING UNTIL 3 PM MDT FRIDAY FOR NDZ031>033-040- 041-043-044. WINTER WEATHER ADVISORY FROM 4 AM TO 4 PM CDT FRIDAY FOR NDZ002>005-010>013. FLOOD WATCH THROUGH FRIDAY EVENING FOR NDZ023-025-036-037-047- 048-050-051. && WAA/TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 451 PM CDT THU MAR 29 2007 NDZ002>005-010>013-017>022-034-035-042-045-046-301000- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-GRANT- SIOUX-EMMONS- 451 PM CDT THU MAR 29 2007 /351 PM MDT THU MAR 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A WINTER STORM WILL SPREAD A MIX OF RAIN...SNOW AND SLEET OR FREEZING RAIN OVER CENTRAL NORTH DAKOTA. A WINTER WEATHER ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN...SNOW AND SLEET WILL CONTINUE ON FRIDAY. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE LIKELY. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 PM FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ023-025-036-037-047-048-050-051-301000- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 451 PM CDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT A STORM SYSTEM OVER THE CENTRAL AND NORTHERN PLAINS WILL CONTINUE TO DEVELOP OVER THE CENTRAL PART OF THE COUNTRY THROUGH SATURDAY BEFORE MOVING NORTH OF THE GREAT LAKES SATURDAY NIGHT. THIS STORM WILL BRING RAIN WITH HEAVY RAIN POSSIBLE. A FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY. IN ADDITION TO THE RAIN...FREEZING RAIN AND SLEET MAY FORM. A WINTER WEATHER ADVISORY HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN IS LIKELY AGAIN ON FRIDAY AND FRIDAY NIGHT. A FLOOD WATCH CONTINUES THROUGH FRIDAY. THE POTENTIAL FOR RIVER AND OVERLAND FLOODING IS POSSIBLE...ESPECIALLY IN THE JAMES RIVER BASIN. WATER LEVELS ARE ALREADY RUNNING HIGH IN THIS AREA DUE TO SNOW MELT RUNOFF. A PERIOD OF FREEZING RAIN OF SLEET IS POSSIBLE. THE WINTER WEATHER ADVISORY CONTINUES IN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-301000- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 351 PM MDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A WINTER STORM WILL BRING HEAVY SNOW AND BLOWING SNOW TO THE REGION TONIGHT. A MIX OF SLEET AND FREEZING RAIN ARE POSSIBLE AT TIMES. THERE IS A WINTER STORM WARNING IN EFFECT. .DAYS TWO THROUGH SEVEN...ON FRIDAY...THE HEAVY SNOW WILL GRADUALLY DIMINISH. A TOTAL OF 6 TO 12 INCHES OF SNOW IS LIKELY. THE WINTER STORM WARNING CONTINUES THROUGH 3 PM MDT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ABELING
The national radar mosaic for the moment the first event began.
6 heavy snow. Local standard time, as filed.
Six inches of snow was reported at Bowman.
Six inches of snow fell across Adams County. The heaviest snow was over western Adams County.
Six inches of snow fell across Slope County. The heaviest snow was over eastern Slope County.
Up to 6 inches of snow fell across Hettinger County.
Six inches of snow fell seven miles north-northwest of Taylor.
Up to 6 inches of snow fell across Billings County. The heaviest snow was over southeastern Billings County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20443, 20444, 20445, 20447, 20446, 20448.